Vomiting, abdominal pain and distension, common findings in children who receive bone marrow transplants (BMT), are usually attributed to chemo-irradiation and mucositis, universally found in these patients. We report seven children, 3.5% of BMT patients at our institutions, with these symptoms who were found to have mild to severe pancreatitis during conditioning for or after receiving BMT. All patients were receiving drugs known to cause pancreatitis, such as adrenocorticosteroids and sulfonamides as well as numerous putative pancreatotoxins such as cyclosporin A and cytosine arabinoside. Five of the seven patients had suffered from graft-versus-host disease. In patients who have received BMT, upper gastrointestinal symptoms should not be attributed to mucositis or chemo-irradiation without first testing for pancreatitis.
|Original language||English (US)|
|Number of pages||5|
|Journal||Bone marrow transplantation|
|State||Published - 1992|
ASJC Scopus subject areas